Texas, 2024

Flash Flood and Hail in Texas, May 30 to 31, 2024

May 30 to 31, 2024 · NWS SJT · 29 events in 6 counties and zones

Severe thunderstorms developed across portions of the Big Country, the Concho Valley and the Heartland due to strong instability and strong wind shear. The severe thunderstorms produced large hail and damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
29

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJT wrote it up.

Severe thunderstorms developed across portions of the Big Country, the Concho Valley and the Heartland due to strong instability and strong wind shear. The severe thunderstorms produced large hail and damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at May 30, 5:59 PM CST, 55 minutes earlier.

Area forecast discussion, May 30, 5:59 PM CST, 55 minutes before
Area Forecast Discussion...UPDATED
National Weather Service San Angelo TX
659 PM CDT Thu May 30 2024

...New AVIATION...

.SHORT TERM...
(This evening through Friday)
Issued at 156 PM CDT Thu May 30 2024

The latest severe weather/mesoanalysis analysis shows a dryline
well to our west over extreme SE New Mexico into the Trans Pecos
and an outflow boundary extended from south of the I-20 corridor
on west into the Permian Basin. Scattered thunderstorms are
located along this boundary as it continues to move slowly south.
The most unstable air is located south of the outflow boundary
with SBCAPES of 3000 to 4000 J/kg across the southern half of the
area. Also, effective shear values are 35 to 45 knots.

Thunderstorms will continue along the outflow boundary this
afternoon and may become severe in the next few hours across the
northern half of the area. Other storms, probably supercells will
develop along the dryline to our west over the southern Permian
Basin and Trans Pecos and move east into the western part our area
and merge with the outflow boundary storms by early this evening
and move east- southeast across much of the area to possibly the
I-10 corridor late this evening. Some storms will be severe with
the main hazards being very large hail, significant damaging
winds(possibly 80 mph) and a few tornadoes, especially near any
boundaries. The best penitential for more organized severe
weather will be in the Enhanced risk area or north of an Sterling
City to San Angelo to Brady line, but this area may shift a little
south. The convection will decrease in intensity after midnight
with maybe still a few isolated marginal severe storms. For
Friday, another day of scattered thunderstorms with a few severe
storms possible due to strong instability and good deep layer
shear. Will have to see how tonight's convection plays out and
where the outflow boundaries setup for tomorrow and also the
dryline to our west.

&&

.LONG TERM...
(Friday night through next Thursday)
Issued at 156 PM CDT Thu May 30 2024

By Friday evening, most model data generally agrees that our best
chances for convection will occur earlier in the day on Friday. With
that in mind, will keep PoPs limited to 30% or less for Friday
evening and overnight. Another shortwave is expected to move through
the area during the Saturday afternoon and evening timeframe, which
will continue the shower and thunderstorm chances going into
Saturday afternoon/evening. Additional shortwave energy, although
somewhat weaker is expected to move through on Sunday as well. The
best chances for precipitation associated with this feature will be
north of Interstate 10. Although it's not possible to reliably
predict whether or not these storms will be severe more than a
couple days out, it's certainly possible that additional severe
weather could occur either Saturday or Sunday.

By early next week, upper level ridging is expected to develop over
our area, which is expected to stifle precipitation chances, as well
as result in temperatures warming back up into the upper 90s to
around 100 degrees.

&&

.AVIATION...
(00Z TAFS)
Issued at 654 PM CDT Thu May 30 2024

The main concerns are with placement and timing of convection, and
with low cloud development late tonight into midday Friday. Despite
the favorable environment for severe storms, with considerable
high cloud cover overspreading the area early this evening from
West Texas storms, our area has a lack of development early this
evening. Even the hi-res models are struggling with this scenario. As
a result, needed to pull the mention of TSRA from our TAF sites
this evening. Will monitor radar trends and amend TAFs as needed
going into tonight. With thunderstorm development over the Texas
Panhandle, a Mesoscale Convective System (MCS) appears to be
taking shape, and this could become our main focus for late
tonight through Friday morning. In addition, if storms southwest
of Lubbock merge into a cluster, could move southeast toward the
western Big Country and northwestern Concho Valley tonight (ahead
of the storm complex currently over the Texas Panhandle). Outside
of the convective activity, should have some low cloud development
and expansion late tonight into mid- morning Friday with MVFR
ceilings. South to southeast winds are expected ahead of any
thunderstorm clusters or MCS, and strong, gusty northwest or north
winds would likely accompany storm clusters or MCS on the leading
edge.

Have a considerable amount of uncertainty with placement/timing of
thunderstorms over the next 12-18 hours, and anticipate updates
with the TAFs as this unfolding convective situation becomes more
clear.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene     89  65  81  67 /  30  80  40  20
San Angelo  94  68  88  69 /  20  50  30  10
Junction    95  71  92  72 /  20  40  30  20
Brownwood   88  65  81  68 /  30  80  50  20
Sweetwater  91  65  83  68 /  30  70  40  20
Ozona       91  70  92  69 /  20  20  10  10
Brady       89  67  81  69 /  20  70  40  20

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...21
LONG TERM....20
AVIATION...19
Hazardous weather outlook, May 30, 1:06 PM CST, 5 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
206 PM CDT Thu May 30 2024

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-311915-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
206 PM CDT Thu May 30 2024

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Thunderstorms are expected to increase in coverage this afternoon
and into tonight across West Central Texas, especially across the
northern half of the area north of a Sterling City to San Angelo
to Brady line. Very large hail, damaging winds, a few tornadoes and
heavy rainfall are the primary threats.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Scattered thunderstorms will be possible each day through the rest
of the week and into the weekend. Some of these storms will be
strong and reach severe levels, with large hail and damaging winds
the main threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this afternoon and
tonight.

In the hours before

Special weather statement, May 30, 3:10 PM CST, 3 hours 44 minutes before
Special Weather Statement
National Weather Service San Angelo TX
410 PM CDT Thu May 30 2024

TXZ066-072-073-302200-
Runnels TX-Tom Green TX-Concho TX-
410 PM CDT Thu May 30 2024

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL TOM GREEN...
SOUTHWESTERN RUNNELS AND NORTHWESTERN CONCHO COUNTIES THROUGH 500 PM
CDT...

At 409 PM CDT, Doppler radar was tracking a strong thunderstorm near
Miles, moving northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Paint Rock, Miles, Lowake, Rowena, The Intersection Of Us-
83 And Ranch Road 1929, and The Intersection Of Ranch Road 380 And
Ranch Road 381.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in San Angelo.

A Tornado Watch remains in effect until 1100 PM CDT for west central
Texas.

&&

LAT...LON 3146 10019 3155 10030 3177 10013 3151 9986
TIME...MOT...LOC 2109Z 230DEG 13KT 3156 10015

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

TP
Special weather statement, May 30, 3:58 PM CST, 2 hours 56 minutes before
Special Weather Statement
National Weather Service San Angelo TX
458 PM CDT Thu May 30 2024

TXZ073-154-302245-
McCulloch TX-Concho TX-
458 PM CDT Thu May 30 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MCCULLOCH AND
SOUTHEASTERN CONCHO COUNTIES THROUGH 545 PM CDT...

At 458 PM CDT, Doppler radar was tracking a strong thunderstorm over
Melvin, moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Brady, Melvin, Brady Lake, Lohn, and Pear Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in San Angelo.

&&

LAT...LON 3106 9960 3107 9961 3109 9961 3109 9964
      3118 9976 3140 9947 3112 9924
TIME...MOT...LOC 2158Z 237DEG 18KT 3117 9959

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

TP
Special weather statement, May 30, 6:23 PM CST, 31 minutes before
Special Weather Statement
National Weather Service San Angelo TX
723 PM CDT Thu May 30 2024

TXZ054-127-310100-
Nolan TX-Taylor TX-
723 PM CDT Thu May 30 2024

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL NOLAN AND NORTHERN
TAYLOR COUNTIES THROUGH 800 PM CDT...

At 723 PM CDT, Doppler radar was tracking a strong thunderstorm near
Camp Butman, or 7 miles northwest of Coronados Camp, moving east at
55 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Abilene, Merkel, Tye, Buffalo Gap, Potosi, View, Caps, Hamby, Dyess
Afb, Impact, Camp Butman, and Kirby Lake.

This includes Interstate 20 between Mile Markers 269 and 292.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in San Angelo.

&&

LAT...LON 3227 9963 3225 10018 3241 10022 3252 9988
      3252 9963
TIME...MOT...LOC 0023Z 250DEG 46KT 3233 10007

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

TP
Special weather statement, May 30, 6:27 PM CST, 27 minutes before
Special Weather Statement
National Weather Service San Angelo TX
727 PM CDT Thu May 30 2024

TXZ054-066-127-139-310115-
Runnels TX-Nolan TX-Coleman TX-Taylor TX-
727 PM CDT Thu May 30 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN COLEMAN...
SOUTHEASTERN NOLAN...SOUTHERN TAYLOR AND NORTHERN RUNNELS COUNTIES
THROUGH 815 PM CDT...

At 726 PM CDT, Doppler radar was tracking a strong thunderstorm over
Happy Valley, moving east at 40 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Winters, Tuscola, Lawn, Novice, Wingate, Happy Valley, Bradshaw,
Coronados Camp, Crews, Lake Abilene, Camp Tonkawa, Shep, Wilmeth,
Ovalo, Drasco, Pumphrey, Goldsboro, and Lake Winters Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in San Angelo.

&&

LAT...LON 3191 9962 3196 10022 3225 10018 3227 9963
TIME...MOT...LOC 0026Z 266DEG 36KT 3210 10010

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

TP
Special weather statement, May 30, 6:37 PM CST, 17 minutes before
Special Weather Statement
National Weather Service San Angelo TX
737 PM CDT Thu May 30 2024

TXZ169-310130-
Kimble TX-
737 PM CDT Thu May 30 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN KIMBLE COUNTY
THROUGH 830 PM CDT...

At 737 PM CDT, Doppler radar was tracking a strong thunderstorm near
Us-83 Near The Kerr-
Kimble County Line, or near Segovia, moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Segovia and Us-83 Near The Kerr-Kimble County Line.

This includes Interstate 10 between Mile Markers 459 and 474.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in San Angelo.

&&

LAT...LON 3035 9986 3059 9961 3037 9942 3028 9966
      3029 9976
TIME...MOT...LOC 0037Z 231DEG 17KT 3036 9974

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

TP

The radar

The Dyess AFB radar (KDYX), 74 km away, was scanning. The volume nearest the first event began at 00:54 UTC.

Open the radar archive at this moment

Event by event

16 hail, 12 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Taylor

When
May 30, 6:54 PM CST
Where
Taylor County, 2.38 mi NNE of Bradshaw
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.130, -99.880

Law enforcement reported a power pole was blown over. The time was estimated by radar.

Thunderstorm Wind, Taylor

When
May 30, 7:04 PM CST
Where
Taylor County, 0.9 mi SE of Wylie
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
32.370, -99.760

Public reported 1 inch tree limbs broken and shingles were blown off roofs.

Hail, Taylor

When
May 30, 7:05 PM CST
Where
Taylor County, 1.38 mi N of Wylie
Measured
1 in hail
Reported by
Public
Coordinates
32.400, -99.770

Public reported quarter size hail.

Thunderstorm Wind, Taylor

When
May 30, 7:34 PM CST
Where
Taylor County, (Abi)abilene Muni Ar
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
32.420, -99.680

An automated surface observation station at the Abilene Regional Airport measured a 59 mph wind gust.

Hail, Coleman

When
May 30, 8:04 PM CST
Where
Coleman County, 0.91 mi NE of Coleman
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
31.840, -99.420

Law enforcement reported quarter size hail.

Hail, Brown

When
May 30, 9:16 PM CST
Where
Brown County, 0.69 mi S of Brownwood
Measured
1.25 in hail
Reported by
Public
Coordinates
31.710, -98.980

Public reported half dollar size hail.

Hail, Brown

When
May 30, 9:21 PM CST
Where
Brown County, 0.69 mi S of Brownwood
Measured
1 in hail
Reported by
Public
Coordinates
31.710, -98.980

Public reported quarter size hail.

Hail, Brown

When
May 30, 9:25 PM CST
Where
Brown County, 0.69 mi S of Brownwood
Measured
1 in hail
Reported by
Public
Coordinates
31.710, -98.980

Public reported quarter size hail.

Hail, Brown

When
May 30, 9:32 PM CST
Where
Brown County, 0.59 mi E of Brownwood Bowie Arpt
Measured
1.25 in hail
Reported by
Public
Coordinates
31.670, -98.970

Public reported quarter to half dollar sized hail.

Hail, Runnels

When
May 30, 10:31 PM CST
Where
Runnels County, 0.59 mi E of Wingate
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
32.050, -100.110

A trained spotter reported quarter to ping pong ball size hail in Wingate.

Hail, Runnels

When
May 30, 10:40 PM CST
Where
Runnels County, 0.59 mi E of Wingate
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
32.050, -100.110

A trained reported reported tennis ball size hail in Wingate.

Hail, Runnels

When
May 30, 11:02 PM CST
Where
Runnels County, 0.91 mi SE of Wingate
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
32.040, -100.110

Wingate Fire Chief reported quarter size hail. Damage to skylights, trees and livestock.

Thunderstorm Wind, Runnels

When
May 30, 11:02 PM CST
Where
Runnels County, 0.91 mi SE of Wingate
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
32.040, -100.110

Wingate Fire Chief reported wind gusts from 50 to 60 mph with several small buildings blown over or blown down.

Flash Flood, Runnels

When
May 30, 11:20 PM CST
Where
Runnels County, 0.91 mi SE of Wingate to 0.94 mi SE of Wingate
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
32.040, -100.110

Fire Department reported interior flooding to homes and flooded roadways. Also, 4 inches of rain fell with large hail (size unknown).

Thunderstorm Wind, McCulloch

When
May 31, 4:12 PM CST
Where
McCulloch County, 0.59 mi E of Lohn
Measured
74 kt (85 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.320, -99.410

Law enforcement reported the Lohn ISD school roof got blown off by wind and is in the middle of the street just east of FM2635.

Thunderstorm Wind, McCulloch

When
May 31, 4:30 PM CST
Where
McCulloch County, 2.96 mi W of Brady Res
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
31.150, -99.430

Public reported 1 inch tree limbs broken and shingles blown off.

Thunderstorm Wind, McCulloch

When
May 31, 4:35 PM CST
Where
McCulloch County, 0.69 mi S of Brady Curtis Arpt
Measured
55 kt (63 mph) measured gust
Reported by
AWOS
Coordinates
31.170, -99.320

An automated weather observation station at the Brady Municipal Airport measured a 63 mph wind gust.

Hail, McCulloch

When
May 31, 4:44 PM CST
Where
McCulloch County, 1.5 mi NNE of Brady
Measured
1.5 in hail
Reported by
Public
Coordinates
31.150, -99.320

Public reported ping pong ball size hail.

Thunderstorm Wind, McCulloch

When
May 31, 4:48 PM CST
Where
McCulloch County, 3.01 mi SSW of Voca
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
30.980, -99.200

A trained spotter reported 65 to 70 mph wind gusts that were fairly steady on CR216 just south of CR218.

Hail, McCulloch

When
May 31, 4:50 PM CST
Where
McCulloch County, 2.46 mi WNW of Rochelle
Measured
1 in hail
Reported by
Public
Coordinates
31.240, -99.260

Public reported quarter size hail.

Hail, McCulloch

When
May 31, 4:50 PM CST
Where
McCulloch County, 2.73 mi SE of Voca
Measured
2.75 in hail
Reported by
Fire Department/Rescue
Coordinates
30.990, -99.150

The Fire Department reported baseball size hail 2 miles southeast of Voca. Also, power lines were snapped and large oak trees were blown down.

Hail, McCulloch

When
May 31, 4:52 PM CST
Where
McCulloch County, 2.73 mi SE of Voca
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
30.990, -99.150

A trained spotter reported golf ball size breaking windows to a house. The hail was possibly larger up to tennis ball size hail. Time based on radar.

Thunderstorm Wind, McCulloch

When
May 31, 4:52 PM CST
Where
McCulloch County, 2.73 mi SE of Voca
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
30.990, -99.150

A trained spotter reported wind gusts of 60 to 70 mph. Time based on radar.

Hail, McCulloch

When
May 31, 4:52 PM CST
Where
McCulloch County, 2 mi SE of Voca
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
31.000, -99.156

A trained spotter reported golf ball to tennis ball size hail that started breaking her windows while on the phone. Time based on radar.

Hail, McCulloch

When
May 31, 4:57 PM CST
Where
McCulloch County, 0.69 mi S of Voca
Measured
2.75 in hail
Reported by
Trained Spotter
Coordinates
31.010, -99.180

A trained spotter reported baseball size hail in Voca.

Thunderstorm Wind, McCulloch

When
May 31, 4:58 PM CST
Where
McCulloch County, 0.59 mi W of Voca
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
31.020, -99.190

Trained spotter reported numerous windows broken by strong winds and hail.

Thunderstorm Wind, McCulloch

When
May 31, 5:05 PM CST
Where
McCulloch County, 0.91 mi SW of Brady
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
31.120, -99.340

Public reported 1 inch tree limbs broken and shingles blown off.

Thunderstorm Wind, McCulloch

When
May 31, 5:24 PM CST
Where
McCulloch County, Brady Curtis Arpt
Measured
55 kt (63 mph) measured gust
Reported by
AWOS
Coordinates
31.180, -99.320

An automated weather observation station at Brady Municipal Airport measured a 63 mph wind gust.

Hail, Sterling

When
May 31, 5:47 PM CST
Where
Sterling County, 0.91 mi NE of Sterling City
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
31.840, -100.990

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2024Every state in 2024This day in weather historyWarnings in Texas, May 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1187134, 1187133, 1186328, 1187135, 1186331, 1186337, 1186336, 1186333, 1186334, 1186338, 1186339, 1186341, 1188987, 1187159, 1187144, 1187137, 1187142, 1186342, 1187139, 1186343, 1186345, 1186344, 1187141, 1189003, 1186347, 1187145, 1187147, 1187143, 1186346.